Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 6  |  Page : 736--737

Azithromycin induced hepatocellular toxicity and hepatic encephalopathy in asymptomatic dilated cardiomyopathy

Bidyut Kumar Das 
 Department of Medicine, Institute of Post-Graduate Medical Education and Research and Seth Sukhlal Karnani Memorial Hospital, Kolkata-20, West Bengal, India

Correspondence Address:
Bidyut Kumar Das
Department of Medicine, Institute of Post-Graduate Medical Education and Research and Seth Sukhlal Karnani Memorial Hospital, Kolkata-20, West Bengal
India

Azithromycin is a widely used macrolide derivative and has generally been considered to be a very safe medication. Though gastrointestinal symptoms and reversible hearing loss are common, potentially serious side effects including angioedema and cholestatic jaundice occurred in less than one percent of patients. We report a case of asymptomatic dilated cardiomyopathy with Azithromycin induced severe hepatocellular toxicity and hepatic encephalopathy.


How to cite this article:
Das BK. Azithromycin induced hepatocellular toxicity and hepatic encephalopathy in asymptomatic dilated cardiomyopathy.Indian J Pharmacol 2011;43:736-737


How to cite this URL:
Das BK. Azithromycin induced hepatocellular toxicity and hepatic encephalopathy in asymptomatic dilated cardiomyopathy. Indian J Pharmacol [serial online] 2011 [cited 2021 Nov 30 ];43:736-737
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=6;spage=736;epage=737;aulast=Das;type=0